NAFDAC Warns against Use of Tobradex Eye Ointment not Labelled in English

Alert
Image Credit: Creative Commons Zero (CC0)

The National Agency for Food and Drug Administration and Control (NAFDAC) is alerting the public regarding information it recently received. According to the agency, the Ugandan National Drug Authority (NDA) on May, 25 2017 cautioned against the use of TobraDex eye ointment because it could cause blindness. The warning was issued after the NDA observed that inscription on boxes containing tobraDex eye ointment was written in Turkish language instead of English.

NAFDAC hereby cautions Healthcare providers and the General public against the use of TobraDex eye ointment and all medicines that are not labelled in English Language. All medicines authorized for sale in Nigeria must be properly labelled in English Language so that Healthcare providers and patients can have adequate understanding of the direction for their use.

Healthcare professionals and the general public are encouraged to report medicines that are not labelled in English Language to the nearest NAFDAC office, NAFADC PRASCOR (20543 TOLL FREE from all networks) or via pharmacovigilance@nafdac.gov.ng

Print Friendly, PDF & Email
FILE A TRADEMARK

Be the first to comment

Leave a Reply

Your email address will not be published.